MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD

BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a misidentification of cap survey strain candida tropicalis in association with the vitek® 2 yeast (yst) identification (id) test kit.The vitek 2 yst id card identified the strain to candida parapsilosis.Following receipt of the cap answer, the customer retested the original cap strain via yst id card; obtained results of candida lusitaniae and candida haemulonii.Testing of a second specimen from cap provided an organism identification to the expected result of candida tropicalis.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any person's state of health, as there is no patient associated with the cap survey strain, biomérieux requested strain submittal from the customer.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in the united states had notified biomérieux of the misidentification of cap survey strain candida tropicalis in association with the vitek® 2 yeast (yst) identification (id) test kit.The vitek 2 yst id card identified the strain as candida parapsilosis.An internal biomérieux investigation was performed using the internal sample of the strain.The internal biomérieux cap f-01 strain was rehydrated, subcultured to sda-emmons agar and incubated for 18-24 hours, 35-37° c, aerobically without co2.A second subculture was performed, and testing included individual organism suspensions with the yst cards from four (4) different card lots, in duplicate, as well as the vitek ms.The vitek 2 yst card lots tested included three customer lots (2430398223, 2430432203, 2430224403) and a random lot (2430603203).For the eight (8) yst cards, five (5) resulted in very good identifications of c.Tropicalis, two (2) gave a low discrimination identification of c.Famata/c.Tropicalis, and the remaining card gave a low discrimination identification c.Famata/parapsilosis/tropicalis.The vitek ms resulted in an identification of c.Tropicalis with a 99.9% confidence value.The customer's misidentification was not reproduced.The low discrimination identifications including c.Tropicalis are considered correct.Therefore, the vitek 2 cards are performing as expected.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7591900
Report Number1950204-2018-00222
Device Sequence Number2144033
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue Number21343
Device Lot Number2430432203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1